MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6360
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the c6360, spectrum ii suture hook, 45 degree right, was being used during a shoulder scope procedure on (b)(6) 2023 when it was reported, ¿broken during surgery.¿ there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed without any reported delay.Further assessment request found that device fragmented during the procedure, when applying force to cut through the tissue and the fragment was removed using forceps.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence has been provided therefore the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 17 complaints, regarding 18 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised to avoid lateral stresses to the instruments or device function may be compromised.There is increased risk of hook or needle breakage and unintentional patient injury may result.The user is also advised to not exceed five (5) procedures per limited reuse suture hook.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16477034
Report Number1017294-2023-00016
Device Sequence Number11547407
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)181229(10)985884
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6360
Device Catalogue NumberC6360
Device Lot Number985884
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic